MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X30CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X30CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55130
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pneumothorax (2012)
Date of Event 03/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event: estimated, as this date was not provided.
 
Event or Problem Description
It was reported this device was leaking and the patient developed pneumothorax.This 106x30cm ekosonic endovascular device was selected for use in a pulmonary embolism procedure.The catheter was placed, and the patient was taken to the intensive care unit for treatment overnight.Leaking from the drug port was later observed.Per physicians orders, the coolant and drug were infused together through the coolant port.Additionally, it was noted that the patient developed pneumothorax.Additional information has been requested but is not available at this time.If additional information is received, this report will be updated.
 
Additional Manufacturer Narrative
B3: date of event: estimated, as this date was not provided.Device eval by manufacturer: upon receipt at our post market quality assurance laboratory, microscopic visual inspection of this ekosonic endovascular device revealed that the drug luer displayed cracking.The device was tested for leaks, and it was noticed that the device leaked from the drug luer where the cracks were present.The reported event of a leak was confirmed.
 
Event or Problem Description
It was reported this device was leaking and the patient developed pneumothorax.This 106x30cm ekosonic endovascular device was selected for use in a pulmonary embolism procedure.The catheter was placed, and the patient was taken to the intensive care unit for treatment overnight.Leaking from the drug port was later observed.Per physicians orders, the coolant and drug were infused together through the coolant port.Additionally, it was noted that the patient developed pneumothorax.Additional information has been requested but is not available.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X30CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18979077
Report Number2124215-2024-18164
Device Sequence Number6665932
Product Code KRA
UDI-Device Identifier00858593006165
UDI-Public00858593006165
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2025
Device Model Number500-55130
Device Catalogue Number500-55130
Device Lot Number8035100782
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown